MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PSI KIT: 9 FR X 10 CM ANTIMICROBIAL; INTRODUCER, CATHETER

ARROW INTERNATIONAL LLC ARROW PSI KIT: 9 FR X 10 CM ANTIMICROBIAL; INTRODUCER, CATHETER
Catalog Number CDC-29903-XN1A
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "the doctors dislike this kit because the psi material is very thin and it splits and it bends.On this occasion they made a skin nick and the catheter kept bending.They went through 2 more before they were successful." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "unknown".Associated mdr numbers include: 9680794-2025-00425 and 9680794-2025-00357.
 
Event or Problem Description
It was reported "the doctors dislike this kit because the psi material is very thin and it splits and it bends.On this occasion they made a skin nick and the catheter kept bending.They went through 2 more before they were successful." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "unknown".Associated mdr numbers include: 9680794-2025-00425, 9680794-2025-00361, and 9680794-2025-00357.
 
Additional Manufacturer Narrative
(b)(4) the customer returned one psi sheath with dilator assembly for analysis.Signs of use in the form of biological material were observed on the dilator body.Visual analysis revealed that the dilator body was bent.Adjacent to the sheath tip.Microscopic examination confirmed the damage and revealed white stress marks at the location of the bend.No obvious defects or anomalies were observed with the returned sheath.The location of the bend measured 134mm from the hub.The dilator length measured 7", which is within the specification limits of 6 5/8"-7 1/8" per the dilator product drawing.The dilator inner diameter at the distal tip measured 0.037", which is within the specification limits of 0.036"-0.038" per the dilator product drawing.The dilator outer diameter measured 0.118", which is within the specification limits of 0.117"-0.120" per the dilator extrusion product drawings.The dilator inner diameter at the proximal end measured 0.051", which is within the specification limits of 0.051"-0.055" per the dilator extrusion product drawing.The sheath length measured 4 3/16", which is within the specification limits of 4"-4 1/4" per the sheath product drawing.The sheath inner diameter at the distal tip measured 0.118", which is within the specification limits of 0.117"-0.119" per the sheath product drawing.When removing and inserting the returned dilator through the sheath, minor resistance was encountered due to the bending on the dilator.A lab inventory 9fr dilator was then inserted through the hub end of the returned sheath.No resistance was encountered as the dilator passed completely through the sheath.Performed per ifu statement, "insert entire length of dilator through hemostasis valve into sheath pressing hub of dilator firmly into hub of hemostasis valve assembly.".A lab inventory guide wire (outer diameter measured 0.84mm) was inserted through the dilator tip.Despite the bending, the guide wire was able to pass completely through the dilator with no resistance.Performed per ifu statement, "use tissue dilator to enlarge tissue tract to the vein as required.Follow the angle of the guidewire slowly through the skin".A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "enlarge cutaneous puncture site with cutting edge of scalpel positioned away from the guidewire".The ifu also states, "grasping near skin, advance assembly with slight twisting motion to a depth sufficient to enter vessel.Dilator may be partially withdrawn to facilitate advancement of sheath through tortuous vessel".The ifu also states, "do not use excessive force when introducing guidewire or sheath/dilator assembly as this can lead to vessel perforation, bleeding, or component damage".The customer report of a damaged device was confirmed through complaint investigation.Visual analysis revealed that the dilator was bent adjacent to the sheath tip while inserted through the sheath.Microscopic examination revealed white stress marks at the location of the bend which are consistent with a stress related bend/kink.Despite the damage, the dilator and sheath met all relevant dimensional and functional requirements, and a device history record review did not reveal any relevant findings to suggest a manufacturing issue.Based on the customer report and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW PSI KIT: 9 FR X 10 CM ANTIMICROBIAL
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21951255
Report Number9680794-2025-00361
Device Sequence Number18238242
Product Code DYB
UDI-Device Identifier10801902179330
UDI-Public(01)10801902179330(11)241017(17)251130(10)33F24F0666(21)
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K940079
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Catalogue NumberCDC-29903-XN1A
Device Lot Number33F24F0666
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2025
Supplement Date Received by Manufacturer05/06/2025
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown